Alert archive / New Mexico / Red Flag Warnings in 2018

Red Flag Warning 18, NWS Albuquerque, NM

March 15, 2018Harding County, San Miguel County, Union County, New Mexico

NWS Albuquerque, NM issued this red flag warning at Mar 15, 2018, 2:57 PM MDT for Harding County, San Miguel County, Union County, New Mexico. It took effect at Mar 16, 2018, 10:00 AM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 15, 2018, 2:57 PM MDT (20:57 UTC)
In effect from
Mar 16, 2018, 10:00 AM MDT
Expired
Mar 16, 2018, 8:00 PM MDT
In force
10 hr
Issued by
NWS Albuquerque, NM

Counties Harding County, NM, San Miguel County, NM, Union County, NM

The radar

The Cannon AFB radar (KFDX), 150 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 9.0 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2018-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2018-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 160 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2376 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
160 m²/s²
0-3 km storm-relative helicity
158 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

787 
WWUS85 KABQ 152057
RFWABQ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Albuquerque NM
257 PM MDT Thu Mar 15 2018

...RED FLAG WARNING IN EFFECT FOR THE EASTERN PLAINS OF NEW
MEXICO THIS AFTERNOON THROUGH EARLY THIS EVENING DUE TO STRONG
WINDS AND LOW HUMIDITY...

...RED FLAG WARNING IN EFFECT FOR THE NORTHEAST HIGHLANDS AND 
EASTERN PLAINS OF NEW MEXICO FROM LATE FRIDAY MORNING THROUGH 
EARLY FRIDAY EVENING DUE TO STRONG WINDS AND LOW HUMIDITY...

.A Pacific storm system is crossing northern New Mexico this 
afternoon and tonight, bringing strong winds aloft along with a 
deepening surface cyclone in southeast Colorado. Strong to severe 
winds will continue to expand and mix down to the surface this 
afternoon, combining with very low humidity and above normal 
temperatures over the eastern plains of New Mexico. The critical 
fire weather conditions will wane this evening, but it will remain
windy through much of the overnight. Winds will be strong enough 
for critical fire weather again on Friday in the eastern plains, 
as well as the northeast highlands with very low humidity and
above normal temperatures persisting.

NMZ104-108-160200-
/O.UPG.KABQ.FW.A.0015.180316T1600Z-180317T0200Z/
/O.NEW.KABQ.FW.W.0018.180316T1600Z-180317T0200Z/
/O.CON.KABQ.FW.W.0017.000000T0000Z-180316T0200Z/
Northeast Plains-East Central Plains-
257 PM MDT Thu Mar 15 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM MDT FRIDAY...

The National Weather Service in Albuquerque has issued a Red Flag
Warning...which is in effect from 10 AM to 8 PM MDT Friday. The
Fire Weather Watch is no longer in effect. 

* AREA AND TIMING...The majority of the eastern plains this
  afternoon through early this evening and again late Friday 
  morning through early Friday evening. 

* 20 FOOT WINDS...Southwest 25 to 40 mph with occasional gusts of
  45 mph to 60 mph this afternoon. Winds will turn more westerly
  on Friday with speeds ranging from 20 to 30 mph with occasional
  gusts of 40 to 45 mph. 

* RELATIVE HUMIDITY...Dropping to 11 to 15 percent this 
  afternoon and as low as 7 to 11 percent on Friday. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning for today.

Please advise the appropriate officials or fire crews in the 
field of this Red Flag Warning.

&&

$$

NMZ103-160200-
/O.UPG.KABQ.FW.A.0015.180316T1600Z-180317T0200Z/
/O.NEW.KABQ.FW.W.0018.180316T1600Z-180317T0200Z/
Northeast Highlands-
257 PM MDT Thu Mar 15 2018

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM MDT FRIDAY...

The National Weather Service in Albuquerque has issued a Red Flag
Warning...which is in effect from 10 AM to 8 PM MDT Friday. The
Fire Weather Watch is no longer in effect. 

* AREA AND TIMING...Northeast Highlands late Friday morning 
  through early Friday evening. 

* 20 FOOT WINDS...West winds on Friday with speeds ranging from 20
  to 30 mph with occasional gusts of 40 to 45 mph. 

* RELATIVE HUMIDITY...Falling to 7 to 11 percent on Friday.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the 
field of this Red Flag Warning.

&&

$$
4 follow-up statements
394 
WWUS85 KABQ 160156
RFWABQ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Albuquerque NM
756 PM MDT Thu Mar 15 2018

...RED FLAG WARNING IN EFFECT FOR THE NORTHEAST HIGHLANDS AND 
EASTERN PLAINS OF NEW MEXICO FROM 10 AM to 8 PM FRIDAY DUE TO 
STRONG WINDS AND LOW HUMIDITY...

.Critical fire weather conditions will return on Friday across the
northeast highlands, northeast and east central plains. Expect
several hours of critical conditions even though winds will not 
be as strong as Thursday. Nonetheless, humidities are expected to
be lower than Thursday. In fact, several hours of single digit 
humidities are expected across northeast New Mexico. 

NMZ104-108-161300-
/O.EXP.KABQ.FW.W.0017.000000T0000Z-180316T0200Z/
/O.CON.KABQ.FW.W.0018.180316T1600Z-180317T0200Z/
Northeast Plains-East Central Plains-
756 PM MDT Thu Mar 15 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MDT
FRIDAY...
...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING...

* AREA AND TIMING...The majority of the eastern plains late 
  Friday morning through early Friday evening. 

* 20 FOOT WINDS...Westerly winds with speeds ranging from 20 to 
  30 mph with occasional gusts of 40 to 45 mph.
 
* RELATIVE HUMIDITY...Minimums between 7 and 11 percent. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

&&

$$

NMZ103-161300-
/O.CON.KABQ.FW.W.0018.180316T1600Z-180317T0200Z/
Northeast Highlands-
756 PM MDT Thu Mar 15 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MDT
FRIDAY...

* AREA AND TIMING...Northeast Highlands late Friday morning 
  through early Friday evening. 

* 20 FOOT WINDS...West winds with speeds ranging from 20 to 30 
  mph with occasional gusts of 40 to 45 mph. 

* RELATIVE HUMIDITY...Falling between 7 and 11 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

&&

$$

34
267 
WWUS85 KABQ 160934
RFWABQ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Albuquerque NM
334 AM MDT Fri Mar 16 2018

...RED FLAG WARNING IN EFFECT FOR THE NORTHEAST HIGHLANDS AND
EASTERN PLAINS OF NEW MEXICO FROM 10 AM TO 8 PM TODAY DUE TO 
STRONG WINDS AND LOW HUMIDITY...

...FIRE WEATHER WATCH IN EFFECT FOR THE NORTHEAST HIGHLANDS AND 
NORTHEAST PLAINS FROM 12 PM TO 8 PM SATURDAY DUE TO STRONG WINDS 
AND LOW HUMIDITY...

.Critical fire weather conditions are expected today across the 
northeast highlands, northeast and east central plains. Expect 
several hours of critical conditions, even though winds will not 
be as strong as Thursday. Nonetheless, humidities are expected to 
be lower than Thursday. In fact, several hours of single digit 
humidities are expected across northeast New Mexico. Southwest 
winds around 20 mph and continued low relative humidity will 
produce the potential for critical fire weather conditions across 
the northeast highlands and northeast plains Saturday afternoon 
through early evening. 

NMZ103-104-162200-
/O.NEW.KABQ.FW.A.0016.180317T1800Z-180318T0200Z/
/O.CON.KABQ.FW.W.0018.180316T1600Z-180317T0200Z/
Northeast Highlands-Northeast Plains-
334 AM MDT Fri Mar 16 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
8 PM MDT THIS EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING...

The National Weather Service in Albuquerque has issued a Fire
Weather Watch...which is in effect from Saturday afternoon
through Saturday evening. 

* AREA AND TIMING...Northeast Highlands and Northeast Plains late
  this morning through early this evening. 

* 20 FOOT WINDS...West winds with speeds ranging from 20 to 30 
  mph with occasional gusts of 40 to 45 mph. 

* RELATIVE HUMIDITY...Falling between 7 and 11 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

Please advise the appropriate officials or fire crews in the
field of this Fire Weather Watch.

&&

$$

NMZ108-162200-
/O.CON.KABQ.FW.W.0018.180316T1600Z-180317T0200Z/
East Central Plains-
334 AM MDT Fri Mar 16 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
8 PM MDT THIS EVENING...

* AREA AND TIMING...East Central Plains late this morning through
  early this evening. 

* 20 FOOT WINDS...Westerly winds with speeds ranging from 20 to 
  30 mph with occasional gusts of 40 to 45 mph. 

* RELATIVE HUMIDITY...Minimums between 7 and 11 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

&&

$$

28
664 
WWUS85 KABQ 162041
RFWABQ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Albuquerque NM
241 PM MDT Fri Mar 16 2018

...RED FLAG WARNING IN EFFECT FOR THE NORTHEAST HIGHLANDS AND
EASTERN PLAINS OF NEW MEXICO THROUGH 8 PM TODAY DUE TO STRONG 
WINDS AND LOW HUMIDITY...

...RED FLAG WARNING IN EFFECT FOR THE NORTHEAST HIGHLANDS AND 
NORTHEAST PLAINS FROM 12 PM TO 8 PM SATURDAY DUE TO STRONG WINDS 
AND LOW HUMIDITY...

.Critical fire weather conditions will continue through the early
evening today across the northeast highlands and northeast to 
east central plains. On Saturday, south southwest winds will turn
gusty again in northeastern New Mexico along with continued low 
relative humidity. This will once again produce critical fire 
weather conditions across the northeast highlands and northeast 
plains Saturday afternoon through early evening.

NMZ103-104-170200-
/O.UPG.KABQ.FW.A.0016.180317T1800Z-180318T0200Z/
/O.NEW.KABQ.FW.W.0019.180317T1800Z-180318T0200Z/
/O.CON.KABQ.FW.W.0018.000000T0000Z-180317T0200Z/
Northeast Highlands-Northeast Plains-
241 PM MDT Fri Mar 16 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT SATURDAY...

The National Weather Service in Albuquerque has issued a Red Flag
Warning...which is in effect from noon to 8 PM MDT Saturday. The
Fire Weather Watch is no longer in effect. 

* AREA AND TIMING...Northeast highlands and northeast plains will
  observe critical conditions through early this evening. Critical
  fire weather will once again redevelop Saturday afternoon 
  through the early evening.
 
* 20 FOOT WINDS...West northwest winds today with speeds ranging
  from 20 to 30 mph with occasional gusts of 40 to 45 mph. On
  Saturday winds will be out of the south southwest at 15 to 25
  mph with occasional gusts to 35 mph.

* RELATIVE HUMIDITY...Falling to 5 and 15 percent both today and 
  on Saturday.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

&&

$$

NMZ108-170200-
/O.CON.KABQ.FW.W.0018.000000T0000Z-180317T0200Z/
East Central Plains-
241 PM MDT Fri Mar 16 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...

* AREA AND TIMING...East Central Plains through early this 
  evening. 

* 20 FOOT WINDS...Westerly winds with speeds ranging from 20 to 30
  mph with occasional gusts of 40 mph. 

* RELATIVE HUMIDITY...Minimums between 7 and 11 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

&&

$$
313 
WWUS85 KABQ 170219
RFWABQ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Albuquerque NM
819 PM MDT Fri Mar 16 2018

...RED FLAG WARNING IN EFFECT FOR THE NORTHEAST HIGHLANDS AND 
NORTHEAST PLAINS FROM 12 PM TO 8 PM SATURDAY DUE TO STRONG WINDS 
AND LOW HUMIDITY...

.On Saturday, south southwest winds will turn gusty again in 
northeastern New Mexico along with continued low relative 
humidity. This will once again produce critical fire weather 
conditions across the northeast highlands and northeast plains 
Saturday afternoon through early evening.

NMZ103-104-171300-
/O.EXP.KABQ.FW.W.0018.000000T0000Z-180317T0200Z/
/O.CON.KABQ.FW.W.0019.180317T1800Z-180318T0200Z/
Northeast Highlands-Northeast Plains-
819 PM MDT Fri Mar 16 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT
SATURDAY...
...RED FLAG WARNING HAS EXPIRED FOR FRIDAY...

* AREA AND TIMING...Northeast highlands and northeast plains 
  will observe critical conditions through early this evening. 
  Critical fire weather will once again redevelop Saturday 
  afternoon through the early evening. 

* 20 FOOT WINDS...West northwest winds today with speeds ranging 
  from 20 to 30 mph with occasional gusts of 40 to 45 mph. On 
  Saturday winds will be out of the south southwest at 15 to 25 
  mph with occasional gusts to 35 mph. 

* RELATIVE HUMIDITY...Falling to 5 and 15 percent both today and 
  on Saturday. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

&&

$$

NMZ108-170330-
/O.EXP.KABQ.FW.W.0018.000000T0000Z-180317T0200Z/
East Central Plains-
819 PM MDT Fri Mar 16 2018

...RED FLAG WARNING HAS EXPIRED...


$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Mar 15, 2:57 PM MDT, 0 minutes earlier.

Area forecast discussion, Mar 15, 2:57 PM MDT, 0 minutes before
Area Forecast Discussion
National Weather Service Albuquerque NM
257 PM MDT Thu Mar 15 2018

.SYNOPSIS...
Showers with some isolated thunder strikes across the northwest with
several inches of snow atop the northern mountains this afternoon
and tonight. Most areas will see continued windy weather into Friday
morning, with areas of blowing snow at higher elevations across the
north and areas blowing dust across central and eastern NM.
Conditions clear with high clouds Friday, and warmer temperatures
Saturday. Another chance for precipitation across western and
northern NM Sunday, accompanied by more strong winds. Temperatures
look to go on a warming trend starting early next week.

&&

.DISCUSSION...
An upper trough has begun to enter into western NM, bringing strong
winds across most of the state. Showers have also entered into
northwestern NM, with virga reaching into central NM. The instability
expected with this system can also be seen with some billowing cloud
tops on the visible satellite imagery. This has led to a few isolated
lightning strikes detected, and will continue into the overnight
hours. Some isolated small hail will also be possible. A few to
several inches of accumulating snow will be possible generally above
7500 ft across the northern mtns, with up to 6 inches total from this
event atop the NM San Juans/Tusas Mtns.

A potent jet associated with this system will continue to bring
strong, potentially damaging winds through tonight into Friday
morning. High Wind Warnings and Wind Advisories have been extended into
Friday morning. PoPs across the east will be far less, even for the
east slopes of the Sangre's where downsloping will limit
precipitation potential. However, this will be the focus for the
strongest winds, thus producing areas of blowing dust the rest of
today into Friday morning.

This system exits the region by Friday afternoon, with high clouds
moving in from the west. The front will bring cooler temperatures for
most Friday, however downsloping winds across the east will limit
the cooling with highs still several to 10F above normal. Breezy to
windy conditions will linger long enough across the east to warrant
another round of critical fire weather in the afternoon (see Fire
Weather Discussion for further details). Saturday will see breezy and
warmer weather with SW flow taking hold.

Another similar upper level trough arrives Sunday, bringing more
wind and another shot at beneficial precipitation. This system looks
to bring in some rather cold air at the mid-upper levels with 700mb
temperatures -5C to -9C, allowing for the likelihood of several more
inches of snow atop the northern and western high terrain. Sunday's
system still looks to be a quick hitter, limiting the potential for
higher snowfall totals. Models still diverge after this point with
the GFS and ECMWF handling an embedded shortwave trough quite
differently Monday/Tuesday, thus impacting the timing of a ridge
building into the area by mid-week. Forecast confidence is lower
concerning the chance for quick passing snow showers across the
northern mtns early next week. Temperatures do look to warm across
the southern three quarters of the state through next week.

24

&&

.FIRE WEATHER...
...CRITICAL FIRE WEATHER CONTINUES ACROSS MUCH OF EASTERN NEW MEXICO
TODAY, FRIDAY, AND LIKELY INTO THE WEEKEND...

Critical fire weather conditions are currently unfolding over the
eastern plains of NM as the shortwave trough races across the
northern tier of the state. The belt of strongest winds aloft is
currently nosing into the state, and deep vertical mixing should
continue to spread strong to severe gusts into the plains through
the late afternoon. Temperatures are already climbing above normal
in the east, and humidity will plummet more as drier air aloft mixes
down. The Red Flag Warning for today will expire at 8pm, but it
should be noted that much of the east central to northeastern plains
are forecast to observe a continued strong wind event through the
overnight, even though RH may fight its way above 30 to 40 percent
tonight.

While the disturbance aloft will exit northeast of NM by Friday, the
flow aloft is expected to remain fairly strong in its wake with a
new lee side surface low redeveloping by the afternoon. Forecast
model guidance has increased the winds quite a bit from 24 hours
ago, and thus the critical potential appears to be looming from the
northeast highlands into the eastern tier of NM. High temperatures
are still projected to run a couple to a few degrees cooler in the
plains on Friday, but they will still exceed normal with humidity
easily falling at or below 10 percent in this area. There is
potential for extensive high cloud cover late in the day, but the
projected high vertical mixing is enough to upgrade the Fire Weather
Watch to a Warning for the plains and northeast highlands on Friday.
West of the central mountain chain, the high temperatures will be
more seasonable with lighter breezes.

Saturday will be defined by southwesterly flow aloft and a lee side
surface trough. Breezy to windy conditions will be common in most
zones with yet again, more potential for critical conditions in the
eastern plains albeit a smaller area than previous days.

The next Pacific shortwave trough will rapidly track over the
American Southwest into Sunday with the forecast track having
shifted much farther south. This will shove the strongest mid level
jet farther south while increasing precipitation changes. However,
the window of opportunity for precipitation will be brief, and winds
appear sufficiently strong for more threatening critical fire
weather in the far eastern plains where drier conditions will
persist.

Monday and Tuesday of next week will not exactly be tranquil, but
notably less windy than preceding days. Still, localized critical
fire weather will be possible in the central highlands and east
central plains.

52

&&

.AVIATION...
18Z TAF CYCLE
Unsettled weather unfolded over New Mexico with hazardous aviation
impacts being primarily focused on the strong to severe winds and
attendant mountain wave activity. Widespread gusts of 35 to 50kt are
expected this afternoon. Areas along central mountain chain into
the east central high plains will observe the strongest gusts, and
these areas will also be slower to observe a relaxation of winds
overnight. Blowing dust is also forecast, reducing visibility to
MVFR status in eastern parts of the state. In northwestern to north
central New Mexico, showers and a few thunderstorms are expected with
occasional/brief MVFR reductions. Mountain obscurations will also be
possible over north central to northwestern peaks.

52

&&

.PRELIMINARY POINT TEMPS/POPS...
Farmington......................  28  55  28  59 /  30   0   0   0
Dulce...........................  25  49  24  54 /  70   0   0   0
Cuba............................  25  50  29  55 /  50   0   0   0
Gallup..........................  23  54  24  56 /  30   0   0   0
El Morro........................  22  51  23  54 /  30   0   0   0
Grants..........................  22  55  22  59 /  20   0   0   0
Quemado.........................  25  56  30  56 /   5   0   0   0
Glenwood........................  33  60  36  63 /   0   0   0   0
Chama...........................  19  44  19  49 /  80  10   0   0
Los Alamos......................  30  52  33  57 /  30   0   0   0
Pecos...........................  29  53  31  58 /  20   0   0   0
Cerro/Questa....................  23  49  24  53 /  40   0   0   0
Red River.......................  18  40  22  45 /  60   5   0   0
Angel Fire......................  17  44  19  51 /  60  10   0   0
Taos............................  22  52  22  57 /  30   0   0   0
Mora............................  28  53  28  58 /  30   0   0   0
Espanola........................  31  58  31  63 /  20   0   0   0
Santa Fe........................  30  53  33  58 /  20   0   0   0
Santa Fe Airport................  27  56  29  61 /  10   0   0   0
Albuquerque Foothills...........  33  57  35  63 /   5   0   0   0
Albuquerque Heights.............  35  59  37  65 /   5   0   0   0
Albuquerque Valley..............  30  61  34  67 /   5   0   0   0
Albuquerque West Mesa...........  33  59  36  65 /   5   0   0   0
Los Lunas.......................  28  62  32  68 /   5   0   0   0
Rio Rancho......................  33  59  35  65 /   5   0   0   0
Socorro.........................  38  66  42  70 /   0   0   0   0
Sandia Park/Cedar Crest.........  30  53  31  58 /  10   0   0   0
Tijeras.........................  29  56  31  61 /  10   0   0   0
Moriarty/Estancia...............  27  58  25  63 /   5   0   0   0
Clines Corners..................  28  55  29  60 /   5   0   0   0
Gran Quivira....................  32  58  35  62 /   0   0   0   0
Carrizozo.......................  36  61  40  64 /   0   0   0   0
Ruidoso.........................  32  56  35  58 /   0   0   0   0
Capulin.........................  29  61  31  62 /  10   0   0   0
Raton...........................  27  63  27  65 /  10   0   0   0
Springer........................  33  64  29  67 /   5   0   0   0
Las Vegas.......................  32  58  30  61 /   5   0   0   0
Clayton.........................  36  68  29  68 /   0   0   0   0
Roy.............................  37  65  34  66 /   5   0   0   0
Conchas.........................  43  73  37  74 /   0   0   0   0
Santa Rosa......................  42  68  36  72 /   0   0   0   0
Tucumcari.......................  43  74  37  75 /   0   0   0   0
Clovis..........................  40  68  38  74 /   0   0   0   0
Portales........................  41  69  39  75 /   0   0   0   0
Fort Sumner.....................  41  70  40  75 /   0   0   0   0
Roswell.........................  40  74  44  77 /   0   0   0   0
Picacho.........................  40  67  44  70 /   0   0   0   0
Elk.............................  37  64  39  65 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 6 AM MDT Friday for the following zones...
NMZ506>508-512-521-524.

High Wind Warning until 6 AM MDT Friday for the following zones...
NMZ513>515-523-526-529-531>534-539-540.

Red Flag Warning from Friday morning through Friday evening for the
following zones... NMZ103-104-108.

Wind Advisory until 9 PM MDT this evening for the following zones...
 NMZ502-505-518>520-522-525-527-528-530-535>538.

Red Flag Warning until 8 PM MDT this evening for the following
zones... NMZ104-108.

Winter Weather Advisory until 6 AM MDT Friday for the following
zones... NMZ510.

&&

24
Hazardous weather outlook, Mar 15, 4:22 AM MDT, 10 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Albuquerque NM
422 AM MDT Thu Mar 15 2018

NMZ501>540-161100-
Northwest Plateau-Chuska Mountains-Far Northwest Highlands-
Northwest Highlands-West Central Plateau-West Central Mountains-
West Central Highlands-Southwest Mountains-
San Francisco River Valley-San Juan Mountains-Jemez Mountains-
West Slopes Sangre de Cristo Mountains-
Northern Sangre de Cristos above 9500 feet/Red River-
Southern Sangre de Cristos above 9500 feet-
East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley-
Lower Chama River Valley-Santa Fe Metro Area-
Middle Rio Grande Valley/Albuquerque Metro Area-
Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley-
Central Highlands-South Central Highlands-Upper Tularosa Valley-
South Central Mountains-Raton Ridge/Johnson Mesa-
Far Northeast Highlands-Northeast Highlands-Union County-
Harding County-Eastern San Miguel County-Guadalupe County-
Quay County-Curry County-Roosevelt County-De Baca County-
Chaves County Plains-Eastern Lincoln County-Southwest Chaves County-
422 AM MDT Thu Mar 15 2018

This hazardous weather outlook is for portions of north and central
New Mexico.

.DAY ONE...Today and Tonight

Strong to potentially damaging winds are forecast today as a potent
Pacific storm system races east into the southern Rockies. Areas of
blowing dust will result and bring reduced visibility to southern and
eastern portions of the state. Critical fire weather conditions are
likely later this morning through early evening across the eastern
plains. Showers and a few thunderstorms are likely across west
central and north central New Mexico later today and will bring
several inches of snow to the high terrain.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Critical fire weather conditions are likely Friday, Saturday and
Sunday across the eastern plains. Strong to potentially damaging
winds are possible across much of the area Sunday, when another
potent Pacific system races east across the state. In addition,
several inches of snow are possible across the western and northern
high terrain Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any strong winds or snowfall
through the National Weather Service Albuquerque web site at
weather.gov/abq or by calling 1.888.386.7637. You can also submit
storm reports and photos on our Facebook page or via Twitter using
the hashtag nmwx.

11

In the hours before

Local storm report, Mar 15, 2:34 PM MDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
234 PM MDT THU MAR 15 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     HIGH SUST WINDS  2 SSW FORT STANTON      33.47N 105.54W
03/15/2018  M42 MPH          LINCOLN            NM   AWOS

            KSRR AWOS.

&&

EVENT NUMBER ABQ201800320

RJH

Nearby

Red Flag Warnings in New Mexico, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.